Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 48, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 15, 2018, 10:50 PM CDT for Adams County, Juneau County, Wisconsin. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2018, 10:50 PM CDT (03:50 UTC)
- Expired
- Jun 15, 2018, 11:30 PM CDT
- In force
- 40 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, WI, Juneau County, WI
The radar
The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 10:50 PM CDT | HAIL 0.5 | 2 Ne Camp Douglas, WI | VIA MPING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
060
WUUS53 KARX 160350
SVRARX
WIC001-057-160430-
/O.NEW.KARX.SV.W.0048.180616T0350Z-180616T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
1050 PM CDT FRI JUN 15 2018
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Central Juneau County in central Wisconsin...
West central Adams County in central Wisconsin...
* Until 1130 PM CDT
* At 1050 PM CDT, a severe thunderstorm was located over New Lisbon,
or 9 miles northwest of Mauston, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Dellwood around 1125 PM CDT.
Other locations impacted by this severe thunderstorm include Camp
Douglas, Kelly, Hustler, Highway 58 And County G and The Town Of
Quincy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4386 9029 4398 9027 4399 8987 4380 8990
TIME...MOT...LOC 0350Z 275DEG 17KT 4391 9019
HAIL...1.00IN
WIND...60MPH
$$
Lawrence4 follow-up statements
177
WWUS53 KARX 160358
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1058 PM CDT FRI JUN 15 2018
WIC001-057-160430-
/O.CON.KARX.SV.W.0048.000000T0000Z-180616T0430Z/
Juneau WI-Adams WI-
1058 PM CDT FRI JUN 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR CENTRAL JUNEAU AND WEST CENTRAL ADAMS COUNTIES...
At 1057 PM CDT, a severe thunderstorm was located over New Lisbon, or
7 miles northwest of Mauston, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. Wind gusts to 52 mph have been reported at
Volk Field from this storm.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Dellwood around 1125 PM CDT.
Other locations impacted by this severe thunderstorm include Kelly,
Hustler, Highway 58 And County G, The Town Of Quincy and Buckhorn
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4386 9026 4397 9022 4399 8987 4380 8990
TIME...MOT...LOC 0357Z 275DEG 17KT 4391 9014
HAIL...1.00IN
WIND...60MPH
$$
Lawrence058
WWUS53 KARX 160407
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1107 PM CDT FRI JUN 15 2018
WIC001-057-160430-
/O.CON.KARX.SV.W.0048.000000T0000Z-180616T0430Z/
Juneau WI-Adams WI-
1107 PM CDT FRI JUN 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR CENTRAL JUNEAU AND WEST CENTRAL ADAMS COUNTIES...
At 1106 PM CDT, a severe thunderstorm was located near New Lisbon, or
near Mauston, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
central Juneau and west central Adams Counties, including the
following locations: Highway 58 And County G, I 90 94 Exit 61, The
Town Of Quincy, Castle Rock Dam and Buckhorn State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4386 9025 4395 9012 4390 8990 4380 8990
TIME...MOT...LOC 0406Z 291DEG 18KT 4387 9009
HAIL...1.00IN
WIND...60MPH
$$
Lawrence779 WWUS53 KARX 160422 SVSARX Severe Weather Statement National Weather Service La Crosse WI 1122 PM CDT FRI JUN 15 2018 WIC001-057-160430- /O.CON.KARX.SV.W.0048.000000T0000Z-180616T0430Z/ Juneau WI-Adams WI- 1122 PM CDT FRI JUN 15 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR EAST CENTRAL JUNEAU AND WEST CENTRAL ADAMS COUNTIES... At 1121 PM CDT, a severe thunderstorm was located near Mauston, moving east at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This storm has shown signs of weakening the past 15 minutes, but remains capable of producing severe weather. This severe thunderstorm will remain over mainly rural areas of east central Juneau and west central Adams Counties, including the following locations: The Town Of Quincy and Castle Rock Dam. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4383 9008 4391 9002 4389 8990 4380 8990 TIME...MOT...LOC 0421Z 291DEG 18KT 4384 9000 HAIL...0.75IN WIND...60MPH $$ Lawrence
313
WWUS53 KARX 160426
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
1126 PM CDT FRI JUN 15 2018
WIC001-057-160436-
/O.EXP.KARX.SV.W.0048.000000T0000Z-180616T0430Z/
Juneau WI-Adams WI-
1126 PM CDT FRI JUN 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JUNEAU AND WEST
CENTRAL ADAMS COUNTIES WILL EXPIRE AT 1130 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and is exiting the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 4383 9008 4391 9002 4389 8990 4380 8990
TIME...MOT...LOC 0426Z 275DEG 17KT 4384 8998
$$
LawrenceWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:38 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 15, 6:38 PM CDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
638 PM CDT Fri Jun 15 2018
.SHORT TERM...(This evening through Sunday)
Issued at 350 PM CDT Fri Jun 15 2018
At 3 PM, a mesoscale convective complex was moving through the
Twin Cities. This system was producing scattered showers and
storms across east-central, southeast, and south-central
Minnesota, and north-central Iowa. The HRRR and ARW have the best
handle on this precipitation. As the afternoon progresses, these
showers and storms will eventually build across Wabasha and Dodge
counties in southeast Minnesota and along and north of Interstate
94 in western Wisconsin late this afternoon and early evening. As
this convection builds and develops a cold pool, the HRRR pushes
it south toward Interstate 90. Considering the cap strength, this
seems a bit unrealistic, so trended the PoPs along and north of
Interstate 94. We will have to watch these storms for the
potential of an isolated severe storm. Damaging winds, hail, and
very heavy rain will be the main concerns.
As the low level jet increases the moisture transport into eastern
South Dakota, a mesoscale convective complex will develop. It will
then move northeast across southwest and central Minnesota. A few
of these storms may move through north-central Wisconsin. With
weak 2-6 km shear, any severe weather will likely be more
isolated than widespread. However, if a large enough cold pool
happens to develop, a squall line may develop with damaging winds
the main concern. Additional storms will be possible north of
Interstate 94 through the weekend.
With precipitable water values running between 1.5 and 2 inches
and warm cloud layer depths of 3.5 to 4 km through the weekend,
any storms that do develop will be capable of producing very heavy
rain.
On Saturday and Sunday afternoons, high temperatures will climb
to around 90 north of Interstate 90 and in the lower and mid 90s
across the remainder of the region. With these temperatures and
dew points around 70, afternoon and evening heat indices will
climb into the 90 to 105 degree range. Due to this, we have issued
a Heat Advisory from 1 PM Saturday through 7 PM Sunday. With
850 mb temperature anomalies around 2 standard deviations, there
may be a few record highs tied or broken. These records can be
found in the climate section below.
.LONG TERM...(Sunday night through Friday)
Issued at 350 PM CDT Fri Jun 15 2018
From Sunday night through Monday evening, a cold front will move
slowly southeast through the Upper Mississippi River Valley. Ahead
of this front ML CAPES will climb into the 1500 to 3000 J/kg.
However, the 0-3 and 0-6 km shear remains weak, so any severe
weather does happen to develop will be isolated in nature.
With precipitable water values running between 1.5 and 2 inches
and warm cloud layer depths of 3.5 to 4 km through the weekend,
any storms that do develop will be capable of producing very heavy
rain.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 638 PM CDT Fri Jun 15 2018
Thunderstorms continue to track just north of LSE and should
remain there the next few hours, with just some thicker "blow-off"
cirrus for RST/LSE expected. Based on current trends, it appears
additional storms will develop toward central Minnesota later
tonight, again likely missing RST and LSE and leaving VFR
conditions intact, though of course we're dealing with convection
here and we'll have to watch trends closely in the near term.
Winds will settle down a bit overnight, generally out of the
south/southeast 8-12 knots, allowing low level wind shear to
develop at RST. Winds will then ramp up again on Saturday, gusting
20-25 knots through the afternoon with any additional storms
likely holding north of the TAF sites.
&&
.CLIMATE...
Issued at 350 PM CDT Fri Jun 15 2018
Here are some record highs for Saturday...
Austin MN 93F in 1987
Charles City IA 96F in 1933
Cresco IA 92F in 1946
Decorah IA 97F in 1910
La Crosse WI 94F in 1994
Mauston WI 92F in 2007
Medford WI 94F in 1898
Neillsville WI 94F in 1907
Prairie du Chien WI 96F in 1987
Rochester MN 99F in 1913
Sparta WI 95F in 1918
Winona MN 94F in 1987
Here are some record highs for Sunday...
Austin MN 93F in 1995
Charles City IA 95F in 1913
Cresco IA 92F in 1940
Decorah IA 98F in 1910
La Crosse WI 95F in 1995
Mauston WI 93F in 1918
Medford WI 93F in 1907
Neillsville WI 95F in 1910
Prairie du Chien WI 96F in 1987
Rochester MN 94F in 1933
Sparta WI 93F in 1934
Winona MN 97F in 1933
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory from 1 PM Saturday to 7 PM CDT Sunday for
WIZ032>034-041>044-053>055-061.
MN...Heat Advisory from 1 PM Saturday to 7 PM CDT Sunday for MNZ079-
086>088-094>096.
IA...Heat Advisory from 1 PM Saturday to 7 PM CDT Sunday for
IAZ008>011-018-019-029-030.
&&
SHORT TERM...Boyne
LONG TERM...Boyne
AVIATION...Lawrence
CLIMATE...BoyneHazardous weather outlook, Jun 15, 2:34 PM CDT, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 234 PM CDT Fri Jun 15 2018 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 041>044-053>055-061-161000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- 234 PM CDT Fri Jun 15 2018 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible into the evening, mainly north of Interstate 90. A few storms could be strong to severe with large hail, damaging winds, and heavy rainfall. Heat indices of 90 to 100 this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Heat Advisory Saturday afternoon into Sunday evening. Heat indices of 95 to 105 degrees during the afternoon hours Saturday and Sunday. Periodic thunderstorm chances through the weekend, mainly north of Interstate 90. Heavy rain is likely with the storms, with the potential for large hail and damaging winds. There are additional storm chances Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... A few spotter groups may be needed at times this weekend. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-161000- Taylor-Clark- 234 PM CDT Fri Jun 15 2018 This Hazardous Weather Outlook is for portions of north central Wisconsin. DAY ONE...This Afternoon and Tonight Thunderstorms are possible into the evening. A few storms could be strong to severe with large hail, damaging winds, and heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Heat indices of 90 to 100 degrees for the afternoon hours Saturday and Sunday. Periodic thunderstorm chances will continue Saturday through Tuesday. The weekend storms will produce heavy rain, with the potential for large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... A few spotter groups may be needed at times this weekend. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rieck
In the hours before
Local storm report, Jun 15, 6:12 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
612 PM CDT FRI JUN 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 4 SSW WHITEHALL 44.31N 91.34W
06/15/2018 TREMPEALEAU WI LAW ENFORCEMENT
TREES DOWN.
&&
CASpecial weather statement, Jun 15, 6:54 PM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service La Crosse WI
654 PM CDT FRI JUN 15 2018
WIZ034-041>044-160115-
Juneau-Jackson-La Crosse-Adams-Monroe-
654 PM CDT FRI JUN 15 2018
...Thunderstorms through mid evening...a few strong...
Thunderstorms will track east across the area through 8 pm. A few
will be strong capable of winds in excess of 40 mph. Hail up to 1/2
inch also possible.
Locations impacted include...Tomah, Necedah, North Bend,
Millston, Fort Mc Coy, Cataract, Franklin, Big Flats, Irving,
Warrens, and New Miner.
Torrential rainfall is also occurring with these storms,
and may cause localized flooding. Do not drive your vehicle
through flooded roadways.
LAT...LON 4401 9115 4433 9116 4434 9032 4425 9032
4425 8960 4399 8960
TIME...MOT...LOC 2353Z 272DEG 37KT 4420 9052
RieckLocal storm report, Jun 15, 7:13 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
713 PM CDT FRI JUN 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 3 S TAYLOR 44.27N 91.13W
06/15/2018 JACKSON WI LAW ENFORCEMENT
TREE DOWN. TIME ESTIMATED FROM RADAR.
0620 PM TSTM WND DMG 3 ESE TAYLOR 44.31N 91.07W
06/15/2018 JACKSON WI LAW ENFORCEMENT
TREE DOWN NEAR COUNTY ROAD P AND COUNTY ROAD
X INTERSECTION. TIME ESTIMATED FROM RADAR.
0620 PM TSTM WND DMG 3 WSW DISCO 44.24N 91.06W
06/15/2018 JACKSON WI PUBLIC
TREE DOWN NEAR COUNTY ROAD C AND LIEN ROAD
INTERSECTION. TIME ESTIMATED FROM RADAR.
&&Local storm report, Jun 15, 8:35 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
835 PM CDT FRI JUN 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM HAIL WITHEE 44.95N 90.60W
06/15/2018 M0.88 INCH CLARK WI PUBLIC
&&
LAWRENCESpecial weather statement, Jun 15, 10:14 PM CDT, 36 minutes before
Special Weather Statement National Weather Service La Crosse WI 1014 PM CDT FRI JUN 15 2018 WIZ034-042-043-160345- Juneau-Jackson-Monroe- 1014 PM CDT FRI JUN 15 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JACKSON...WEST CENTRAL JUNEAU AND NORTHEASTERN MONROE COUNTIES... At 1013 PM CDT, a strong thunderstorm was located 7 miles southeast of Millston, or 9 miles north of Tomah, moving southeast at 20 mph. Nickel size hail is possible with this storm. Locations impacted include... Tomah, Millston, Warrens, Oakdale, Wyeville, Pigeon Creek Campground, Normay Ridge, Tunnel City, and Jellystone Park Near Warrens. LAT...LON 4411 9075 4425 9066 4412 9022 4389 9039 TIME...MOT...LOC 0313Z 296DEG 19KT 4411 9057 Lawrence
Special weather statement, Jun 15, 10:45 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1045 PM CDT FRI JUN 15 2018
WIZ043-160415-
Juneau-
1045 PM CDT FRI JUN 15 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL JUNEAU COUNTY...
At 1044 PM CDT, a strong thunderstorm was located near New Lisbon, or
11 miles northwest of Mauston, moving east at 20 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
New Lisbon, Necedah, Camp Douglas, Kelly, Cutler, Hustler, Kens
Marina And Campground, The Necedah Wildlife Refuge, and Volk Field.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4382 9002 4387 9031 4408 9031 4402 9000
4401 9001 4400 8998
TIME...MOT...LOC 0344Z 284DEG 19KT 4394 9023
LawrenceThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:14 PM CDT | Special Weather Statement | ARX | Monroe | 31 min |
| Jun 15, 10:45 PM CDT | Special Weather Statement | ARX | Juneau | 30 min |
| Jun 15, 11:29 PM CDT | Special Weather Statement | ARX | Adams | 31 min |
| Jun 16, 7:40 AM CDT | Special Weather Statement | ARX | Taylor | 65 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.